Alert archive / Nebraska / Special Weather Statements in 2017

Special Weather Statement, NWS North Platte, NE

August 7, 2017Lincoln County, Nebraska

NWS North Platte, NE issued this special weather statement at Aug 7, 2017, 12:35 AM CDT for Lincoln County, Nebraska. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2017, 12:35 AM CDT (05:35 UTC)
Expired
Aug 7, 2017, 1:30 AM CDT
In force
55 min
Issued by
NWS North Platte, NE

County Lincoln County, NE

The radar

The North Platte radar (KLNX), 134 km from the middle of the area, began a volume at 05:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 5.6 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2017-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 136 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2017-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
136 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1862 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

328 
WWUS83 KLBF 070535
SPSLBF

Special Weather Statement
National Weather Service North Platte NE
1235 AM CDT MON AUG 7 2017
 
NEZ059-071-070630-
Frontier NE-Lincoln NE-
1235 AM CDT MON AUG 7 2017

...SPECIAL WEATHER STATEMENT...

At 1234 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Elsie to near Wellfleet. Movement was east
at 20 mph.

An inch of rain in 30 minutes and winds near 30 mph will be possible 
with these storms.

Locations impacted include...
Curtis, Wallace, Wellfleet, Moorefield, Dickens, Maywood, Hansen
Memorial Reserve State Wildlife Management Area and Somerset.

This includes Highway 83 between mile markers 48 and 65.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4069 10078 4070 10078 4070 10082 4081 10120
      4084 10125 4086 10124 4093 10125 4096 10105
      4075 10028 4061 10052
TIME...MOT...LOC 0534Z 279DEG 18KT 4091 10136 4081 10070 

$$

CDC

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Aug 6, 11:31 PM CDT, 1 hour 4 minutes earlier.

Area forecast discussion, Aug 6, 11:31 PM CDT, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1131 PM CDT Sun Aug 6 2017

.SYNOPSIS...
Issued at 300 PM CDT Sun Aug 6 2017

At H5 strong closed low over the Aleutians...sharp ridge all the way
into the Yukon. Quasi blocking pattern developing over the west
coast. Quasi blocking pattern to the south of Greenland. These
features are allowing a broad trough across the Northern CONUS.

&&

.SHORT TERM...(This evening through Monday)
Issued at 300 PM CDT Sun Aug 6 2017

Models in fair agreement in the near term...will trend towards short
term HRRR solutions and NAM. HRRR shows this mornings area of
rainshowers exiting southwest Nebraska and then subtle weak waves
moving east through the upper flow regenerating thunderstorms over
northern Nebraska this afternoon and continuing through the evening.
Stronger wave moving across northeast Colorado will bring
thunderstorms to southwest Nebraska tonight as surface high pressure
moves south into the central plains. Areas of fog to develop over
southern Nebraska again Monday morning. Continuing chances
rainshowers and thunderstorms through the day on Monday. Lows
tonight in the 50s and highs on Monday in the 70s.

.LONG TERM...(Monday night through Sunday)
Issued at 300 PM CDT Sun Aug 6 2017

The current upper air pattern will hold through the end of the work
week till it begins to transition as the upper ridge to the west
begins to shift east. As a storm moves across the southern Gulf
through the week upper high over northern Mexico will build and move
north into the Desert Southwest allowing waves to move out of the
base of the trough along the west coast and move over the central
Rockies into Western Kansas. This will enhance chances for
thunderstorm development over southwest Nebraska through Friday. A
stronger wave moves south out of Canada into the northern plains
Friday with increased chances for precipitation over northern
Nebraska Saturday. Warmer and dry Sunday. Temperatures through mid
week in the 70s with lows in the 50s. Highs tough the weekend around
80 and lows around 60.

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 1111 PM CDT Sun Aug 6 2017

Regional radar displays shows scattered showers and isolated
thunderstorms stretching from southeast WY to west central NEB,
and more numerous showers over northeast CO into parts of
southwest NEB. Cloud to ground lightning is very infrequent with
present thunderstorm activity in NEB, and is expected to remain
that way. Current thinking is thunderstorms will remain widely
isolated and the overall activity will move from central
Panhandle east southeast across the eastern NEB Panhandle and
southeast NEB through the small hours. Otherwise, potential
remains for low ceilings developing in the small hours across
northwest NEB to north central NEB spreading to portions of
southwest NEB by early morning. Worst ceilings expected in
northern NEB with conditions deteriorating as low as IFR.
Conditions improve to VFR through mid-late morning. Skies remain
partly sunny to mostly cloudy tomorrow afternoon with ceilings
VFR (predominantly less than 10 kft). Decreasing sky cover trend
will take hold from northern NEB to southwest NEB beginning late
afternoon through the evening.

&&

.HYDROLOGY...
Issued at 300 PM CDT Sun Aug 6 2017

Due to releases from Lake McConaughy river levels will remain high
on the North Platte River at North Platte.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SYNOPSIS...Power
SHORT TERM...Power
LONG TERM...Power
AVIATION...ET
HYDROLOGY...Power
Hazardous weather outlook, Aug 6, 2:32 PM CDT, 10 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
232 PM CDT Sun Aug 6 2017

NEZ004>010-022>029-035>038-056>059-069>071-094-071945-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
232 PM CDT Sun Aug 6 2017 /132 PM MDT Sun Aug 6 2017/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

Scattered thunderstorms will move across western Nebraska tonight.
No severe storms are expected.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

Near daily chances of thunderstorms exist across western and
north central Nebraska this week. The risk of severe weather
appears low at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

power

In the hours before

Special weather statement, Aug 7, 12:35 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
1235 AM CDT MON AUG 7 2017

NEZ059-071-070630-
Frontier NE-Lincoln NE-
1235 AM CDT MON AUG 7 2017

...SPECIAL WEATHER STATEMENT...

At 1234 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Elsie to near Wellfleet. Movement was east
at 20 mph.

An inch of rain in 30 minutes and winds near 30 mph will be possible
with these storms.

Locations impacted include...
Curtis, Wallace, Wellfleet, Moorefield, Dickens, Maywood, Hansen
Memorial Reserve State Wildlife Management Area and Somerset.

This includes Highway 83 between mile markers 48 and 65.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4069 10078 4070 10078 4070 10082 4081 10120
      4084 10125 4086 10124 4093 10125 4096 10105
      4075 10028 4061 10052
TIME...MOT...LOC 0534Z 279DEG 18KT 4091 10136 4081 10070

CDC

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 1:03 AM CDTSpecial Weather StatementLBFHayes42 min
Aug 7, 1:44 AM CDTSpecial Weather StatementLBFHayes46 min
Aug 7, 3:36 AM CDTDense Fog AdvisoryLBFBlaine, Boyd, Brown, Cherry, Grant, Holt and 4 more6 hr
Aug 7, 5:42 PM CDTTornado Warning Tornado observedLBFChase48 min

Nearby

Special Weather Statements in Nebraska, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.